Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 43, NWS Melbourne, FL

May 12, 1995Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 12, 1995, 1:48 AM EDT for Flagler County, Florida. It was in force for 42 min.

The area

The counties it named.

The facts

Issued
May 12, 1995, 1:48 AM EDT (05:48 UTC)
Expired
May 12, 1995, 2:30 AM EDT
In force
42 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 5.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1995-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1995-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 120549
SVRDAB
FLC035-120630-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
148 AM EDT FRI MAY 12 1995
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  230 AM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...FLAGLER COUNTY
 
NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM
MOVING INTO THE WESTERN PART OF FLAGLER COUNTY...ABOUT 15
MILES NORTHWEST OF BUNNELL.
 
THIS SEVERE THUNDERSTORM WAS MOVING EAST 25 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS
IN THE THRE,ATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND
LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE
DANGEROUS THUNDERSTORMS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:53 PM EDT, 5 hours 55 minutes earlier.

Area forecast discussion, May 11, 7:53 PM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT THU MAY 11 1995

KMLB SHOWS OUTFLOW BOUNDARY WELL OUT AHEAD OF SOUTHERN EXTENT OF LINE
OF CONVECTION...WHICH HAS NOW MOVED OFFSHORE. SOME SCATTERED
RW/POSSIBLE TRW BACK OVER LAKE/ORANGE COUNTIES. NORTHERN AREAS MAY
RECIEVE A PASSING SHOWER...WHILE A WIDELY SCATTERED RW/TRW STILL MAY
TONIGHT POP ON THE OUTFLOW BOUNDARY. WILL TRIM OVERNIGHT POPS GROUPS
1 AND 2 AND MAKE SOME MINOR MODIFICATIONS TO ADJUST FOR CURRENT WIND
CONDITIONS.

@1...VOLUSIA BREVARD
@2...LAKE ORANGE SEMINOLE OSCEOLA
@3...OKEECHOBEE INDIAN RIVER ST LUCIE MARTIN

MCO
DAB
MLB

CRISTALDI

In the hours before

Special weather statement, May 11, 10:51 PM EDT, 2 hours 57 minutes before
FLZ038-040-501-120355-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
1051 PM EDT THU MAY 11 1995

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM
EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS
AND INCLUDES FLAGLER COUNTY...

AT 1045 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER
OF STRONG THUNDERSTORMS IN MARION COUNTY...MAINLY NEAR BELLVIEW
AND JUST NORTHWEST OF OCALA.

THESE STORMS WERE MOVING EAST 20 MPH.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREtA.  PERSONS SHOULD WATCH FOR
THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL
RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, May 11, 11:43 PM EDT, 2 hours 5 minutes before
FLZ038-040-501-120445-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
1143 PM EDT THU MAY 11 1995

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM
EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS
AND INCLUDES FLAGLER COUNTY...

AT 1140 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF
STRONG THUNDERSTORMS IN MARION COUNTY...STRETCHING FROM THE SOUTH
PART OF THE OCALA NATIONAL FOREST...WESTWARD TO SUMMERFIELD AND
BELLVIEW AND TO THE OCALA AND SILVER SPRINGS AREA.

THESE STORMS WERE MOVING EAST 20 MPH.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT AND AVOID DRIVING
INTO MOVING WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS AND FLOOD
PRONE AREAS.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA.  PERSONS SHOULD WATCH FOR
THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL
RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, May 12, 12:38 AM EDT, 1 hour 10 minutes before
FLZ040-120540-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
1238 AM EDT FRI MAY 12 1995

...STRONG THUNDERSTORMS CONTINUE OVER MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF THUNDERSTORMS
WITH VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING OVER THE SOUTHERN HALF
OF MARION COUNTY.

THE HEAVIEST RAINFALL WAS OBSERVED IN THE SOUTHEAST CORNER OF
MARION COUNTY.

ELSEWHERE... SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING
OVER NORTH FLORIDA... FROM CROSS CITY TO NEAR JACKSONVILLE...
SOUTH TO DAYTONA BEACH AND WEST TO NEAR BAYPORT.

MOVEMENT OF THE THUNDERSTORMS WAS EAST AT 25 MPH.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, May 12, 1:44 AM EDT, 4 minutes before
FLZ040-120645-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
144 AM EDT FRI MAY 12 1995

...A SEVERE THUNDERSTORM WATCH IS EFFECT FOR FLAGLER COUNTY AND
THE ADJACENT COASTAL WATERS UNTIL 4 AM EDT...

NATIONAL WEATHER SERVICE RADAR SHOWED A LARGE AREA OF THUNDERSTORMS
WITH VERY HEAVY RAINFALL... GUSTY WINDS AND FREQUENT LIGHTNING.  THE
AREA OF THUNDERSTORMS STRETCHED FROM JACKSONVILLE SOUTH TO FLAGLER
BEACH AND DAYTONA BEACH AND WESTWARD INTO THE INTERIOR TO OCALA.

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE
POSSIBLE IN AND NEAR THE WATCH AREA.  PERSONS SHOULD WATCH FOR
THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL"
RADIO OR TELEVISION FOR FURTHER INFORMATION.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:11 AM EDTSevere Thunderstorm WarningMLBLake64 min
May 12, 7:17 PM EDTSevere Thunderstorm WarningMLBFlagler58 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.